worried Posted September 1, 2008 Share Posted September 1, 2008 My 83-year-old father was diagnosed with nsclc, stage IV, in March, 2008. He has mets to the lymph node and brain. He had 13 sessions of radiation therapy on the brain in April. He started chemo in May. He had 3 cycles of chemo (a combination of carboplatin and gemcitabine) from May to June. He had a CT scan in July. The result wasn't good or bad. His oncologist said the tumor in the lung had no noticeable change (he said it probably had increased about 0.4 mm) and one really small spot on the liver (almost the size of a needle point). The doctor decided to treat my father with Taxol, which is stronger than GemCarbo. My father had Taxol on July 29. Right after Taxol was given, he was feeling okay. But since a week later, he has been feeling light-headed. He fell down several times because he felt dizzy (esp., when he gets up from the bed). Also, coughing gets worse now. He has been eating relatively well, but seems weaker and weaker these days. We talked with his oncologist, but couldn't get a good answer. We are considering stopping chemo and starting nutrituional therapy, such as AHCC, Avemar, etc. He has been taking AHCC for about a month as a supplement. My father had been healthy and strong before and endured chemo pretty well. We really don't know what to choose or do. The doctor isn't very helpful about this matter. I have a few questions: (1) Is there anybody who had a similar experience with Taxol? (2) What would you recommend? Do you think my father should keep doing chemo? Some people say that since my father is very old, cancer won't spread quickly and that chemo will do more harm than good. Any advice would be greatly appreciated. Thank you so much. Quote Link to comment Share on other sites More sharing options...
Join the conversation
You can post now and register later. If you have an account, sign in now to post with your account.